Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Falling CD4 count
Jan 8, 2004

I have a 78 year old patient who has done well on Combivir and Susutiva in terms of viral load whiich has been <50 copies for many months. The only problem is, his CD4 cell count is dropping. It is now 94. COuld you please advise.

Response from Dr. Henry

His thymus may have a hard time processing/producing CD4 cells. I sometimes try intensification with another drug (such as tenofovir), sometimes try a PI (for some reason a few patients seem to have a better CD4 count with PIs), try switching off AZT (a few patient's seem to be inhibited by it), and rarely I have tried IL-2. I also try to optimize nutritional and hormone status. After all of that I still have a few patients that still have declining or peristently low CD4 counts. I believe HIV drugs still provide protection against AIDS complications even if CD4 count is low. I also try to maximize OI prevention. KH



Previous
Give me hope !!!
Next
Long term side effects of Crixivan and Combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement